Alert archive / Wisconsin / Wind Advisories in 2020
Wind Advisory 6, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Oct 17, 2020, 2:57 AM CDT for Grant County, Wisconsin. It took effect at Oct 17, 2020, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2020, 2:57 AM CDT (07:57 UTC)
- In effect from
- Oct 17, 2020, 11:00 AM CDT
- Expired
- Oct 17, 2020, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
County Grant County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS73 KARX 170757 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 257 AM CDT Sat Oct 17 2020 WIZ061-171600- /O.NEW.KARX.WI.Y.0006.201017T1600Z-201017T2300Z/ Grant- Including the city of Platteville 257 AM CDT Sat Oct 17 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Grant County. * WHEN...From 11 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected from 11 am CDT to 5 pm CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Boyne
2 follow-up statements
721 WWUS73 KARX 171529 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1029 AM CDT Sat Oct 17 2020 WIZ061-172300- /O.CON.KARX.WI.Y.0006.201017T1600Z-201017T2300Z/ Grant- Including the city of Platteville 1029 AM CDT Sat Oct 17 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45. * WHERE...Grant County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
746 WWUS73 KARX 172249 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 549 PM CDT Sat Oct 17 2020 WIZ061-180000- /O.EXP.KARX.WI.Y.0006.000000T0000Z-201017T2300Z/ Grant- Including the city of Platteville 549 PM CDT Sat Oct 17 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds have lessened below advisory criteria, therefore the Wind Advisory has been allowed to expire. $$ NMB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Oct 16, 10:53 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Oct 16, 10:53 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1053 PM CDT Fri Oct 16 2020 .SHORT TERM...(Tonight through Saturday Night) Issued at 207 PM CDT Fri Oct 16 2020 Very active large scale cyclonic flow aloft in place over Canada and central CONUS. Several systems to impact our area over the next 24 hours or so. First wave of low pressure was moving through the area presently with scattered showers/graupel showers now mainly confined east of the Mississippi River. Deep mixing/steep low level lapse rates was producing some gusty westerly winds as well. Otherwise, a fairly chill day with temperatures as of 2 pm only in the mid 30s to lower 50s. Next up, a strong wave moving southeast out of Canada tonight will produce vigorous warm air advection/isentropic lift across the area. This will thicken cloud cover after midnight with precipitation moving in toward morning. This looks to take place mainly north of the I-90/94 corridor. Bufkit sounding data shows ample cold air in place for all snow for areas north of I-94. Also looks like there will be around a 3-hour window (7 am to 10 am)of steady/moderate snofall across that area with anywhere from a 1/2 inch to 1.5 inches looking likely...heaviest across Taylor county in north central WI. The snow is then expected to change over to rain before waning in the afternoon with continued warm air advection. Could see quite a north to south contrast in temperatures for Saturday with highs in the upper 40s/near 50 across north central WI, to the lower/mid 60s south of I-90 in the warm sector of the low. It will be windy as well with south winds 15 to 25mph, gusting 30-35 mph in the morning, swinging to a westerly direction during the afternoon. Another mid-level wave of low pressure moves out of the Northern Rockies Saturday night, rippling just south of the area after midnight/early Sunday morning. Appears northern periphery of associated precipitation will be mainly confined to far northeast IA into southern WI. Looks like a rain or rain/snow mix. .LONG TERM...(Sunday through Friday) Issued at 207 PM CDT Fri Oct 16 2020 Active flow aloft continues right through this next week. Several waves of low pressure look to impact the area. Timing of these waves will be difficult to nail down this far out but looks like on/off precipitation chances through the period with temperatures running significantly below seasonal norms. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1050 PM CDT Fri Oct 16 2020 The next weather system is on our doorstep and will lift a band of light precipitation northeastward through the area late tonight. Light returns already showing up on radar over southwest MN and western IA, but these are largely not yet reaching the surface due to some drier low level air that must be overcome first. Forecast soundings continue to suggest mainly light rain at the TAF sites as this band of precipitation pushes through during the early morning hours, but evaporative cooling within the near- surface dry layer may allow for some snow to briefly mix in. Precip band should largely move through either TAF site within a couple hours time, but some lingering light vicinity showers will be possible near LSE through mid-morning. Ceilings will remain VFR but will gradually decline from now through when the precip moves through. Also some low level wind shear ramping up towards daybreak with 1.5 to 2 kft winds increasing to 45-50 kts. This LLWS will continue through about 15-16Z, at which point surface winds will quickly ramp up with gusts to around 30 knots expected into the afternoon. South to southeasterly winds to start the TAF period will veer southwest by midday, then shift to the northwest in the afternoon as a cold front drops through. Gustiness will subside in the late afternoon to early evening. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS/Baumgardt LONG TERM...DAS AVIATION...Kurz
Hazardous weather outlook, Oct 16, 3:38 AM CDT, 23 hours 19 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 338 AM CDT Fri Oct 16 2020 WIZ017-171100- Taylor- 338 AM CDT Fri Oct 16 2020 This Hazardous Weather Outlook is for portions of north central Wisconsin. .DAY ONE...Today and Tonight Accumulating snow will fall across north-central Wisconsin late tonight. Up to a half inch of snow will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow will continue early Saturday morning and then gradually change over rain by late morning. Additional snow accumulations will be up to an inch. .SPOTTER INFORMATION STATEMENT... Snowfall amounts would be appreciated late tonight and Saturday morning. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ029-034-042>044-171100- Clark-Jackson-Monroe-Juneau-Adams- 338 AM CDT Fri Oct 16 2020 This Hazardous Weather Outlook is for portions of central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Up to a half inch of snow will be possible late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Snowfall amounts would be appreciated late tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-171100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 338 AM CDT Fri Oct 16 2020 This Hazardous Weather Outlook is for portions of north central and northeast Iowa...southeast Minnesota...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
Nearby
Wind Advisories in Wisconsin, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.